Type your tag names separated by a space and hit enter

Acetaminophen and gastrointestinal side effects

Evidence Summaries

Level of Evidence = B

Acetaminophen (paracetamol) appears not to increase the risk of gastrointestinal bleeding.

The safety of acetaminophen has been shown in a large number of studies. In a Spanish study of 875 patients with upper gastrointestinal bleeding and 2682 hospital controls 1 , the odds ratio for acetaminophen did not significantly differ from 1, but for aspirin it was 7.2 and for piroxicam 19.1. Comment: The quality of evidence is upgraded by strong association.

The following decision support rules contain links to this evidence summary:

References

1. Laporte JR, Carné X, Vidal X, Moreno V, Juan J. Upper gastrointestinal bleeding in relation to previous use of analgesics and non-steroidal anti-inflammatory drugs. Catalan Countries Study on Upper Gastrointestinal Bleeding. Lancet 1991 Jan 12;337(8733):85-9.  [PMID:1670734]


Copyright © 2017 Duodecim Medical Publications Limited.
Acetaminophen and gastrointestinal side effects is a sample topic from the Evidence-Based Medicine Guidelines.

To view other topics, please or purchase a subscription.

Evidence Central is an integrated web and mobile solution that helps clinicians quickly answer etiology, diagnosis, treatment, and prognosis questions using the latest evidence-based research. Learn more.

Citation

* When formatting your citation, note that all book, journal, and database titles should be italicized* Article titles in AMA citation format should be in sentence-case
TY - ELEC T1 - Acetaminophen and gastrointestinal side effects ID - 450099 BT - Evidence-Based Medicine Guidelines UR - https://evidence.unboundmedicine.com/evidence/view/EBMG/450099/all/Acetaminophen_and_gastrointestinal_side_effects PB - Duodecim Medical Publications Limited DB - Evidence Central DP - Unbound Medicine ER -